MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number RAD-SC30-175
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.The stealth peripheral orbital atherectomy system instructions for use manual states that dissection is a potential adverse event that may occur and/or require intervention.(b)(4).
 
Event or Problem Description
The target lesion was in the superficial femoral artery (sfa) and was 100% stenosed.Six treatment passes were performed with a peripheral stealth radial orbital atherectomy device (oad) on medium and high speeds.Balloon angioplasty dilatation was then performed, however significant residual stenosis remained.A shorter balloon at high pressure was then used to perform dilatation in the mid sfa, following which a type c dissection was noted.The balloon was inflated in place and access was gained to the posterior tibial artery.A sheath was inserted and a stent was delivered.The balloon was then used to dilate the stent.The final angiogram showed excellent flow and the patient was discharged the same day.
 
Additional Manufacturer Narrative
Per the opinion of the treating physician, the reported dissection was caused by the balloon dilatation and no csi device caused or contributed to the event.Based on this information, this no longer meets the definition of a csi reportable event.(b)(4).

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key9416286
Report Number3004742232-2019-00318
Device Sequence Number16756865
Product Code MCW
UDI-Device Identifier10852528005770
UDI-Public(01)10852528005770(17)210430(10)265339
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberRAD-SC30-175
Device Catalogue Number7-10058-03
Device Lot Number265339
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight91